Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 41, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Mar 18, 2009, 3:06 AM CDT for 7 counties in Florida. It took effect at Mar 18, 2009, 1:00 PM CDT. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2009, 3:06 AM CDT (08:06 UTC)
- In effect from
- Mar 18, 2009, 1:00 PM CDT
- Expired
- Mar 18, 2009, 2:17 PM CDT
- In force
- 77 min
- Issued by
- NWS Tallahassee, FL
Counties Calhoun County, FL, Gadsden County, FL, Holmes County, FL, Jackson County, FL, Leon County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 62 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1432 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 180806 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 406 AM EDT WED MAR 18 2009 ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE INLAND FLORIDA PANHANDLE AND WESTERN BIG BEND... .DISCUSSION...HIGH PRESSURE ACROSS THE MID SOUTH WILL BUILD SLOWLY SOUTHEAST TODAY WITH A DRIER AIR MASS FILTERING INTO THE LOCAL AREA OVER THE NEXT FEW DAYS. AIDED BY HIGH MIXING HEIGHTS...ABOVE AVERAGE DISPERSION INDICES AND WARMER TEMPERATURES...HUMIDITY VALUES WILL DROP BELOW 35 PERCENT FOR AT LEAST FOUR HOURS THIS AFTERNOON ACROSS THE INLAND FLORIDA PANHANDLE AND WESTERN BIG BEND. SIMILAR CONDITIONS ARE POSSIBLE ON THURSDAY DEPENDING ON THE STRENGTH AND TIMING OF EXPECTED SEA BREEZE. THEREFORE A WATCH OR WARNING MAY BE ISSUED LATER TODAY FOR PORTIONS OF NORTH FLORIDA FOR THURSDAY. FLZ007-009>011-013-016-017-026-182300- /O.NEW.KTAE.FW.W.0041.090318T1800Z-090318T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- LIBERTY- 406 AM EDT WED MAR 18 2009 /306 AM CDT WED MAR 18 2009/ ...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7 PM EDT /6 PM CDT/ THIS EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ BLOCK
1 follow-up statement
000 WWUS82 KTAE 181917 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EDT WED MAR 18 2009 ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON ACROSS PORTIONS OF THE INLAND EASTERN FLORIDA PANHANDLE AND THE WESTERN FLORIDA BIG BEND... .DISCUSSION...ALTHOUGH RELATIVE HUMIDITIES MAY BRIEFLY DROP TO OR JUST BELOW 35 PERCENT THROUGH THE LATE AFTERNOON HOURS TODAY...LONG DURATIONS OF FOUR OR MORE HOURS ARE NO LONGER ANTICIPATED AT THIS TIME. DISPERSIONS SHOULD ALSO REMAIN BELOW CRITICAL LEVELS THROUGH THIS TIME. FLZ007-009>011-013-016-017-026-182030- /O.CAN.KTAE.FW.W.0041.000000T0000Z-090318T2300Z/ INLAND WALTON-HOLMES-WASHINGTON-JACKSON-CALHOUN-GADSDEN-LEON- LIBERTY- 317 PM EDT WED MAR 18 2009 /217 PM CDT WED MAR 18 2009/ ...RED FLAG WARNING IS CANCELLED FOR THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED FLAG WARNING. ALTHOUGH RELATIVE HUMIDITIES MAY BRIEFLY DROP TO OR JUST BELOW 35 PERCENT THROUGH THE LATE AFTERNOON HOURS TODAY...LONG DURATIONS OF FOUR OR MORE HOURS ARE NO LONGER ANTICIPATED AT THIS TIME. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Mar 18, 1:38 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Mar 18, 1:38 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
238 AM EDT WED MAR 18 2009
.SYNOPSIS...03 UTC SURFACE ANALYSIS SHOWS A NE-SW ORIENTED RIDGE
AXIS ACROSS THE EASTERN CONUS EXTENDING FROM THE EASTERN SHORES OF
NOVA SCOTIA DOWN THE MID ATLANTIC COAST AND INTO OUR REGION. THIS
RIDGE WILL BEGIN TO ENHANCE THE EASTERLY FLOW ACROSS OUR REGION FOR
THE NEXT COUPLE OF DAYS. A COLD FRONT IS ANALYZED ACROSS THE CENTRAL
CONUS IN THE MID MISSISSIPPI RIVER VALLEY INTO THE GREAT LAKES.
UPPER AIR DATA FROM 00 UTC SHOWS ESSENTIALLY A ZONAL PATTERN ACROSS
THE CONUS. SHORTWAVE RIDGING IS PRESENT ACROSS THE NORTHEASTERN U.S.
THE EVENING SOUNDING FROM KTAE SHOWS A RATHER DRY ATMOSPHERE WITH A
PRECIPITABLE WATER OF 0.53 INCHES.
&&
.SHORT TERM (TODAY THROUGH FRIDAY).
LITTLE IN THE WAY OF SENSIBLE WEATHER EXPECTED THROUGH THE SHORT
TERM PERIOD. IN FACT...WILL BE KEEPING POPS THROUGH THE PERIOD 10
PERCENT OR LESS. THE MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL
PATTERN AND THE ONLY REAL FORECAST CHALLENGE WILL BE THE DEWPOINT
COMPONENT OF THE FIRE WEATHER FORECAST TODAY. WITH THE NE-SW
ORIENTED RIDGE ACROSS THE REGION...THE LOW LEVEL FLOW WILL BECOME
EASTERLY TODAY. THE STRENGTH OF THIS EASTERLY FLOW WILL HAVE A BIG
IMPACT ON THE AMOUNT OF LOW LEVEL MOISTURE PRESENT IN THE REGION.
WILL ALSO BE MONITORING A WEAK WAVE OF LOW PRESSURE THAT WILL
DEVELOP ON A STALLED BOUNDARY ACROSS SOUTH FLORIDA. THIS WAVE WILL
LIKELY ONLY SERVE TO INCREASE THE PRESSURE GRADIENT AND COULD RESULT
IN SLIGHTLY STRONGER EASTERLY FLOW. EVEN THOUGH THERE WILL BE
SUFFICIENT INFLUX OF ATLANTIC MOISTURE IN THE EASTERLY FLOW...PLENTY
OF DRIER AIR WILL LIKELY MIX DOWNWARD TODAY AND COULD OFFSET THE
INCOMING MOISTURE ENOUGH IN THE WARMER TEMPERATURES TO YIELD
CRITICALLY LOW RH VALUES IN PORTIONS OF NORTH FLORIDA. MORE DETAILS
ON THIS BELOW.
WEDNESDAY NIGHT COULD FEATURE FOG ACROSS PORTIONS OF THE REGION AS
LIGHT WINDS AND LOW LEVEL MOISTURE COMBINE TO CREATE FAVORABLE
CONDITIONS FOR FOG. ALSO EXPECT TEMPERATURES TO BE A LITTLE WARMER
THAN THE GUIDANCE INDICATES.
BY THURSDAY...A COLD FRONT WILL BE MOVING INTO THE TENNESSEE VALLEY.
WHILE THIS FRONT IS BEING DRIVEN SOUTHWARD BY A GRADUALLY AMPLIFYING
EAST COAST TROF...THERE WILL BE LITTLE IN THE WAY OF DYNAMICAL
FORCING FOR PRECIPITATION WITH THIS FRONT BY THE TIME IT STARTS TO
ENTER THE CWA EARLY ON FRIDAY. THUS...WILL KEEP POPS 10 PERCENT OR
LESS. THIS FRONT WILL PASS THROUGH THE REGION FRIDAY AFTERNOON WITH
ONLY SCATTERED CLOUDS WITH IT. SKIES WILL CLEAR BY LATE AFTERNOON AS
HIGH PRESSURE BUILDS IN OVER THE OHIO VALLEY.
&&
.LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY).
ALOFT...PERIOD BEGINS WITH A LARGE AMPLIFIED RIDGE OVER CNTRL CONUS
AND DEEP LONGWAVE TROUGH EXITING ERN SEABOARD INTO THE ATLC WRN
ATLC. TROUGH PROGRESSIVELY REPLACED BY ADVANCING RIDGE AND RISING
HEIGHTS WHICH BECOMES CENTERED OVER ERN CONUS BY LATE MONDAY. BY WED
AFTN...RIDGE AXIS IS MOVING OFF ATLC COAST. AT SURFACE...IN WAKE OF
DEPARTING UPPER TROUGH AND MAINLY DRY COLD FRONT PASSAGE EARLY
FRI... HIGH PRESSURE RIDGE OVER GREAT LAKES BUILDS ESE TO COAST AND
THEN BUILDS DOWN COAST USHERING IN STRONGER NELY FLOW AND LIKELY
BREEZY CONDS WHICH CLEAR AND COOLS THE AREA TO BELOW CLIMO FRIDAY
NIGHT (MAINLY GA ZONES) AND THEN SAT THROUGH SUN (ALL ZONES). TEMPS
APPROACH CLIMO ON MONDAY. WITH WARMER HIGHS AND CONTINUED DRIER AIR
MASS...CRITICAL RED FLAG RH CONDITIONS LOOK PROMISING THIS DAY. BY
MONDAY...SURFACE HIGH MOVES OFFSHORE NEAR CAROLINA COAST YIELDING
WEAKER LOCAL GRADIENTS AND VEERING WINDS. AS A RESULT...TEMPS CLIMB
TO ABOVE CLIMO TUESDAY THRU WEDNESDAY.
&&
.MARINE...EXPECT A PERIOD OF SCEC CONDITIONS EARLY THIS MORNING
BEFORE WINDS AND SEAS GRADUALLY DIMINISH IN THE AFTERNOON. THE
POTENTIAL DOES EXIST FOR A BRIEF PERIOD OF CAUTIONARY CONDITIONS
THURSDAY MORNING IN THE EASTERLY FLOW REGIME. WINDS SHIFT TO
OFFSHORE AS THE FRONT COMES THROUGH ON FRIDAY. DO NOT EXPECT
HEADLINE CRITERIA RIGHT BEHIND THE FRONT...BUT ALTERNATING PERIODS
OF CAUTIONARY/ADVISORY CONDITIONS COULD OCCUR STARTING SATURDAY AND
CONTINUING THROUGHOUT THE WEEKEND WITH THE HIGH CENTER NEAR THE NC
OUTER BANKS BY SUNDAY MORNING.
&&
.AVIATION...MVFR CIGS/VSBYS WILL REMAIN POSSIBLE INTO EARLY THIS
MORNING ACROSS MAINLY KVLD SITE WHERE FLOW LIGHTEST AND RESIDUAL
LOW-LEVEL MOISTURE DEEPEST. OTHERWISE...VFR CONDITIONS WILL PREVAIL
WITH LIGHT EASTERLY WINDS AND A SCT CU FIELD DEVELOPING THROUGH THE
AFTERNOON HOURS WEDNESDAY...THEN NEAR CALM WINDS AND M/CLR SKIES BY
SUNSET.
&&
.FIRE WEATHER...DRIER MID LEVEL AIR MASS WILL MIX DOWNWARD TODAY
WITH HIGHER MIXING HEIGHTS APPROACHING 5500FT. WITH THE INFLUENCE OF
THIS DRIER AIR...OUR INLAND FL ZONES...ESPECIALLY PANHANDLE THRU
WESTERN BIG BEND SHOULD SEE AROUND 4 HOURS OF RH BELOW 35 PERCENT.
SIMILAR CONDITIONS POSSIBLE FOR THURS BUT WITH MORE OF A SEA
BREEZE...CONFIDENCE NOT AS HIGH. WILL NOTE THIS IN SYNOPSIS BUT
DEFER TO NEXT SHIFT TO MAKE DECISION ON ISSUANCE OF A WATCH.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 80 53 80 51 77 / 0 0 0 0 05
PANAMA CITY 76 56 76 57 75 / 0 0 0 0 05
DOTHAN 79 51 80 52 74 / 0 0 0 05 05
ALBANY 76 51 80 50 75 / 0 0 0 05 05
VALDOSTA 76 53 79 52 75 / 05 05 0 0 05
CROSS CITY 79 52 81 53 78 / 05 05 0 0 05
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 2 PM EDT /1 PM CDT/ THIS AFTERNOON TO 7
PM EDT /6 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES:
CALHOUN...GADSDEN...HOLMES...INLAND WALTON...JACKSON...
LEON...LIBERTY...WASHINGTON.
GM...NONE.
&&
LONG TERM/AVIATION/FIRE WEATHER...BLOCK
REST OF DISCUSSION...GODSEYHazardous weather outlook, Mar 17, 4:39 AM CDT, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 539 AM EDT TUE MAR 17 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-180945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 539 AM EDT TUE MAR 17 2009 /439 AM CDT TUE MAR 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THE AIRMASS WILL DRY OUT IN THE WAKE OF THE EXITING COLD FRONT TODAY. WINDS AND SEAS ARE EXPECTED TO INCREASE TO CAUTIONARY LEVELS ACROSS THE LOCAL WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ANOTHER COLD FRONT WILL PUSH THROUGH THE REGION THURSDAY NIGHT OR FRIDAY MORNING WITH LITTLE OR NO RAIN ASSOCIATED WITH IT. SLIGHTLY COOLER TEMPERATURES ALONG WITH A REENFORCEMENT OF DRIER AIR CAN BE EXPECTED OVER THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:39 AM CDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 4 days |
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.